Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 37, NWS Bismarck, ND

November 5, 202215 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 5, 2022, 3:45 AM CDT for 15 counties in North Dakota. It took effect at Nov 6, 2022, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 5, 2022, 3:45 AM CDT (08:45 UTC)
In effect from
Nov 6, 2022, 1:00 AM CDT
Expired
Nov 5, 2022, 2:10 PM CDT
In force
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS73 KBIS 050845
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
345 AM CDT Sat Nov 5 2022

NDZ004-005-012-013-022-023-035-036-046-047-050-051645-
/O.NEW.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder-
Emmons-Logan-McIntosh-
Including the cities of St. John, Bottineau, Dunseith, Ashley,
Harvey, Shell Valley, Steele, Rugby, Fessenden, Goodrich, Wishek,
Linton, Strasburg, Velva, Gackle, Rolla, Bismarck, Towner,
Mcclusky, Tappen, Drake, Napoleon, and Rolette
345 AM CDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 1 AM CDT TO 6 PM CST SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central North Dakota.

* WHEN...From 1 AM CDT to 6 PM CST Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ025-037-048-051-051645-
/O.NEW.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Edgeley, Lamoure, Kulm, Jamestown,
Ellendale, Oakes, and Carrington
345 AM CDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Dickey, Foster, La Moure, and Stutsman Counties.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ002-003-010-011-018>021-033-034-041-042-044-045-051645-
/O.EXB.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark-
Morton-Hettinger-Grant-Adams-Sioux-
Including the cities of Mandan, Dickinson, Hettinger, New
Leipzig, Turtle Lake, New Town, Center, Lignite, Halliday, Fort
Yates, Minot, Mott, Parshall, New England, Solen, Carson,
Stanley, Elgin, Washburn, Hazen, Selfridge, Sherwood, Glenburn,
Powers Lake, Wilton, Portal, Mohall, Garrison, Killdeer,
Underwood, Columbus, Beulah, and Bowbells
345 AM CDT Sat Nov 5 2022 /245 AM MDT Sat Nov 5 2022/

...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 
6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of western and central North Dakota.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001-009-017-031-032-040-043-051645-
/O.EXT.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
Including the cities of Medora, Crosby, Marmarth, Beach, Watford
City, Williston, and Bowman
345 AM CDT Sat Nov 5 2022 /245 AM MDT Sat Nov 5 2022/

...WIND ADVISORY NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS 
AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Far western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
3 follow-up statements
169 
WWUS73 KBIS 051145
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
645 AM CDT Sat Nov 5 2022

NDZ001-009-017-031-032-040-043-051945-
/O.CON.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
Including the cities of Medora, Crosby, Marmarth, Beach, Watford
City, Williston, and Bowman
645 AM CDT Sat Nov 5 2022 /545 AM MDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS 
AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Far western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ002-003-010-011-018>021-033-034-041-042-044-045-051945-
/O.CON.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark-
Morton-Hettinger-Grant-Adams-Sioux-
Including the cities of Mandan, Dickinson, Hettinger, New
Leipzig, Turtle Lake, New Town, Center, Lignite, Halliday, Fort
Yates, Minot, Mott, Parshall, New England, Solen, Carson,
Stanley, Elgin, Washburn, Hazen, Selfridge, Sherwood, Glenburn,
Powers Lake, Wilton, Portal, Mohall, Garrison, Killdeer,
Underwood, Columbus, Beulah, and Bowbells
645 AM CDT Sat Nov 5 2022 /545 AM MDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS 
EVENING TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of western and central North Dakota.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ004-005-012-013-022-023-035-036-046-047-050-051945-
/O.CON.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder-
Emmons-Logan-McIntosh-
Including the cities of St. John, Bottineau, Dunseith, Ashley,
Harvey, Shell Valley, Steele, Rugby, Fessenden, Goodrich, Wishek,
Linton, Strasburg, Velva, Gackle, Rolla, Bismarck, Towner,
Mcclusky, Tappen, Drake, Napoleon, and Rolette
645 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT TO 6 PM CST 
SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central North Dakota.

* WHEN...From 1 AM CDT to 6 PM CST Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ025-037-048-051-051945-
/O.CON.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Edgeley, Lamoure, Kulm, Jamestown,
Ellendale, Oakes, and Carrington
645 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Dickey, Foster, La Moure, and Stutsman Counties.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
506 
WWUS73 KBIS 051433
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
933 AM CDT Sat Nov 5 2022

NDZ001-009-017-031-032-040-043-052245-
/O.CON.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
Including the cities of Crosby, Williston, Beach, Watford City,
Bowman, Marmarth, and Medora
933 AM CDT Sat Nov 5 2022 /833 AM MDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS 
AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Far western North Dakota.

* WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ002-003-010-011-018>021-033-034-041-042-044-045-052245-
/O.CON.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark-
Morton-Hettinger-Grant-Adams-Sioux-
Including the cities of Selfridge, Stanley, Mott, Bowbells,
Garrison, Fort Yates, Dickinson, Elgin, Turtle Lake, Powers Lake,
Lignite, Hazen, Mandan, Sherwood, New Town, Columbus, Minot,
Hettinger, Washburn, Solen, Killdeer, New Leipzig, Beulah,
Center, Glenburn, Wilton, New England, Portal, Parshall, Mohall,
Carson, Halliday, and Underwood
933 AM CDT Sat Nov 5 2022 /833 AM MDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS 
EVENING TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of western and central North Dakota.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ004-005-012-013-022-023-035-036-046-047-050-052245-
/O.CON.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder-
Emmons-Logan-McIntosh-
Including the cities of Rugby, Towner, Shell Valley, Drake,
Rolla, Fessenden, Bismarck, Dunseith, Gackle, Harvey, Tappen,
Steele, Wishek, Linton, Velva, Rolette, Mcclusky, Napoleon,
Goodrich, Ashley, Bottineau, Strasburg, and St. John
933 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT TO 6 PM CST 
SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central North Dakota.

* WHEN...From 1 AM CDT to 6 PM CST Sunday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ025-037-048-051-052245-
/O.CON.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Edgeley, Ellendale, Lamoure,
Kulm, Jamestown, and Oakes
933 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

* WHAT...West winds around 30 mph with gusts up to 55 mph expected.

* WHERE...Dickey, Foster, La Moure, and Stutsman Counties.

* WHEN...From 6 AM to 6 PM CST Sunday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
679 
WWUS73 KBIS 051910
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
210 PM CDT Sat Nov 5 2022

NDZ001-009-017-031-032-040-043-060315-
/O.NEW.KBIS.HW.W.0008.221106T0000Z-221107T0000Z/
/O.EXT.KBIS.WI.Y.0036.000000T0000Z-221106T0000Z/
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
Including the cities of Crosby, Williston, Beach, Watford City,
Bowman, Marmarth, and Medora
210 PM CDT Sat Nov 5 2022 /110 PM MDT Sat Nov 5 2022/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS 
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING 
TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds around 40 mph with gusts up to 65 mph expected.

* WHERE...Far western North Dakota.

* WHEN...For the Wind Advisory, until 7 PM CDT/6 PM MDT/ this 
  evening. For the High Wind Warning, from 7 PM CDT /6 PM MDT/ this 
  evening to 6 PM CST /5 PM MST/ Sunday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ002-003-010-011-018>021-033-034-041-042-044-045-060315-
/O.UPG.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/
/O.NEW.KBIS.HW.W.0008.221106T0000Z-221107T0000Z/
Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark-
Morton-Hettinger-Grant-Adams-Sioux-
Including the cities of Selfridge, Stanley, Mott, Bowbells,
Garrison, Fort Yates, Dickinson, Elgin, Turtle Lake, Powers Lake,
Lignite, Hazen, Mandan, Sherwood, New Town, Columbus, Minot,
Hettinger, Washburn, Solen, Killdeer, New Leipzig, Beulah,
Center, Glenburn, Wilton, New England, Portal, Parshall, Mohall,
Carson, Halliday, and Underwood
210 PM CDT Sat Nov 5 2022 /110 PM MDT Sat Nov 5 2022/

...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING 
TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...West winds 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and central North Dakota.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ004-005-012-013-022-023-035-036-046-047-050-060315-
/O.UPG.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/
/O.NEW.KBIS.HW.W.0008.221106T0900Z-221107T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder-
Emmons-Logan-McIntosh-
Including the cities of Rugby, Towner, Shell Valley, Drake,
Rolla, Fessenden, Bismarck, Dunseith, Gackle, Harvey, Tappen,
Steele, Wishek, Linton, Velva, Rolette, Mcclusky, Napoleon,
Goodrich, Ashley, Bottineau, Strasburg, and St. John
210 PM CDT Sat Nov 5 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WHAT...West winds 40 mph with gusts up to 65 mph expected.

* WHERE...Portions of central North Dakota.

* WHEN...From 3 AM to 6 PM CST Sunday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ025-037-048-051-060315-
/O.UPG.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/
/O.NEW.KBIS.HW.W.0008.221106T0900Z-221107T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Edgeley, Ellendale, Lamoure,
Kulm, Jamestown, and Oakes
210 PM CDT Sat Nov 5 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WHAT...West winds 45 mph with gusts up to 65 mph expected.

* WHERE...For portions of central North Dakota and the James River 
  Valley.

* WHEN...From 3 AM to 6 PM CST Sunday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 12:03 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 5, 12:03 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1203 AM CDT Sat Nov 5 2022

.UPDATE...
Issued at 1154 PM CDT Fri Nov 4 2022

Only some minor adjustment to sky cover, otherwise no changes with
this update.

UPDATE Issued at 949 PM CDT Fri Nov 4 2022

The main change with this update was to freshen up PoPs for
tomorrow with the latest NBM, which did slow up precipitation
chances by a couple of hours, and was not a surprise based on
latest CAM guidance. Slight chance PoPs starting at 13 UTC in our
far west lines up well estimated time of arrival based on current
light radar returns in central Montana, associated with a surface
trough and warm front. The slightly delayed timing did take out
most mention of snow, except for in the Turtle Mountains and far
north area, so dominant p-type will be rain.

We did also update the wind forecast for tomorrow although it
led to little change. As the previous update stated, we went ahead
and issued a Wind Advisory for tomorrow afternoon and evening for
far western North Dakota. Additional headlines will be needed for
Sunday, as the area of strongest winds shifts into northern,
central, and eastern North Dakota.

UPDATE Issued at 845 PM CDT Fri Nov 4 2022

Quick update since we have issued a Wind Advisory for far western
North Dakota in effect Saturday afternoon and evening, with
sustained west winds at 30 mph and gusts up to 50 mph.

UPDATE Issued at 648 PM CDT Fri Nov 4 2022

Quiet weather continues this evening, with a surface high centered
over southeastern North Dakota and mostly clear skies across the
area. Satellite imagery shows widespread cloud cover upstream
across western and central Montana, which will be moving into the
forecast area tonight. No major changes needed with this update.

&&

.SHORT TERM...(This Evening through Sunday night)
Issued at 255 PM CDT Fri Nov 4 2022

A mostly quiet night is expected with increasing clouds from west to
east. A quick moving surface low will develop on the Canadian side
of the border this evening and shoot eastward overnight. Closer to
morning, a warm frontal boundary off this low will help induce a
quick shot of precipitation. Overall, rain will be the dominant
precipitation type, although a little light snow or perhaps even
brief light freezing rain (or sprinkles) may be mixed in. Neither
snow nor freezing rain are expected to last long enough nor be
widespread enough to create large impacts.

As a result of the warm frontal boundary, most of the forecast
area should be warmer Saturday than this afternoon. Expect 50s
mainly along and west of Highway 83 and the mid to upper 40s to
the east of Highway 83. Quickly trailing behind the warm frontal
boundary will be a dry cold frontal boundary. Two effects of this
is that the west will likely reach their high temperatures early
afternoon and drop throughout the mid to late afternoon. Second,
strong CAA will produce very windy conditions. Initially across
the west Saturday afternoon and then expanding eastward through
the night (especially in the north), and into the day Sunday.
Simultaneously starting Saturday night, as winds expand eastward,
they will begin gradually diminishing from west to east. Thus, it
seems likely that wind headlines will be needed initially in the
west Saturday afternoon and evening, then into central ND Sunday.
Exact timing remains uncertain, as well does the question of
whether or not an Advisory will be enough, or whether a High Wind
Warning may be necessary for some or much of the CWA.

With cold air streaming in, lows Saturday night as a result will
generally be in the 20s to near 30, with the coldest temperatures
west. Results will be similar for Sunday as well, with a large
temperature discrepancy from northwest (upper 20s) to southeast (mid
40s in the southern JRV of ND). Lows Sunday night will be cold as
well, although may be prevented from completely tanking out by
incoming cloud cover and winds that have not fully settled.

.LONG TERM...(Monday through Friday)
Issued at 255 PM CDT Fri Nov 4 2022

For the extended period, ensemble trends continue backing off on
highly impactful winter weather Monday into Tuesday. Instead,
probabilities remain focused on the middle of next week, or
Tuesday night into Thursday and even Friday. What remains the same
is that strong low pressure looks to develop off the Pacific
Northwest. As a west CONUS trough develops Monday night and then
ejects low pressure up through the area during the middle of next
week.

It may sound like a broken record at this point, but uncertainty
remains extremely high. Ensemble solutions are bullish on the idea
of widespread wetting rains (or precipitation regardless of form)
from the system during the middle of next week, but are not
terribly consistent in regards to precipitation type, timing,
location, etc. It does seem there are increasing hints of freezing
rain Tuesday night/Wednesday morning, but with uncertainty so
high, left weather types as rain and snow for now. Everything
remains on the table including little to no impacts, to impactful
snow, to impactful ice, and even thunderstorms (especially in the
eastern forecast area).

Two things maintain a higher level of certainty: 1) Breezy to
windy conditions will be present at most locations the majority of
days next week as multiple lows pass near or through the forecast
area. 2) Cooler conditions will prevail through next workweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1154 PM CDT Fri Nov 4 2022

VFR conditions are expected at all terminals, but there is a
chance of light rain or snow, and winds will become strong by the
end of the TAF period. Mid to high clouds will increase from west
to east overnight, with a period of -RA at KXWA Saturday morning
and VCSH included Saturday late morning and afternoon at KDIK,
KMOT and KBIS. LLWS was included at KXWA, KDIK, KMOT and KBIS
Saturday with south winds tonight shifting to westerly on
Saturday. Winds will be highest in western ND Saturday afternoon
with gusts to 50 mph, but it will remain breezy to windy through
the evening and the strong winds will extend into central ND
Saturday evening.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM to 9 PM CDT Saturday for NDZ001-009-017-
031-032-040-043.

&&

UPDATE...TWH
SHORT TERM...Telken
LONG TERM...Telken
AVIATION...TWH
Hazardous weather outlook, Nov 5, 12:03 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1203 AM CDT Sat Nov 5 2022

NDZ001-009-017-031-032-040-043-060515-
Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman-
1203 AM CDT Sat Nov 5 2022 /1103 PM MDT Fri Nov 4 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Wind Advisory is in effect Saturday afternoon and evening for
far western North Dakota. See weather.gov/bis for more details.

Strong west to northwest winds are likely Saturday night through
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
060515-
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1203 AM CDT Sat Nov 5 2022 /1103 PM MDT Fri Nov 4 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong westerly winds are likely on Saturday evening through
Sunday.

Near critical fire weather conditions are possible along and near
the North Dakota and South Dakota border Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:40 PM CDTWind AdvisoryBISAdams, Billings, Bowman, Burke, Divide, Dunn and 11 more22 hr
Nov 5, 2:10 PM CDTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more29 hr

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.